MAUDE Adverse Event Report: INARI MEDICAL, INC. ARTIX THIN-WALLED SHEATH; CATHETER, CONTINUOUS FLUSH

INARI MEDICAL, INC. ARTIX THIN-WALLED SHEATH; CATHETER, CONTINUOUS FLUSH
Model Number 30-103
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Separation (1562); Device Damaged by Another Device (2915); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The artix thin-walled sheath (artix sheath) with the terumo destination sheath still in place, artix funnel catheter, and artix mechanical thrombectomy catheter (mt) were returned to the manufacturer for investigation.The artix sheath had score marks from the externalized stent throughout the inner diameter of the sheath, but no ptfe liner delamination.Stress/compression of the pebax was identified on both sides of the sheath damage (reported uncoupling).There was damage at the tip noted as well.The mt had damage identified on the delivery catheter shaft and tip, and element catheter that was consistent with damage caused by excessive force.The returned artix funnel catheter had no damage identified.Based on the investigation, the artix sheath damage was likely the result of excessive force required to release the mt from the patient's pre-existing stent as well as the removal of the stent fragments.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Additionally, a complaint history review was conducted and no similar issues have been reported against this lot number.The device labeling includes the following warning statements: "avoid using excessive force to advance the artix sheath against resistance.If excessive resistance occurs, retract, and remove the device.Excessive force against resistance may result in damage to the device or vessel perforation." "never advance or torque the artix sheath against resistance without careful assessment of cause of resistance using fluoroscopy." the device labeling includes the following precaution: "use caution when manipulating or advancing the artix sheath through a stent or graft." manufacturer reference: (b)(4).
 
Event or Problem Description
On (b)(6) 2025 a 58-year-old male patient underwent left lower extremity (lle) arterial thrombectomy using inari devices.The patient had a pre-existing stent in the left popliteal artery that was placed approximately one year prior.During the thrombectomy, the artix thin-walled sheath (artix sheath) accessed the treatment location through the patient's right common femoral artery.During a pass with the artix mechanical thrombectomy catheter (mt), the mt became stuck on the patient's pre-existing stent.The physician was able to successfully dislodge the mt from the stent by using force to pull the catheter.The mt was unable to collaps into the artix funnel catheter (funnel catheter) and both the mt and funnel catheter were removed in tandem through the artix sheath.Upon removal of the mt, it was noted stent fragments were captured in the collection bag.A 6fr terumo destination sheath was introduced through the artix thin-walled sheath (artix sheath) to retrieve the remaining stent piece that was distal to the artix sheath.Upon completion of the case, the terumo destination sheath became stuck in the artix sheath.The artix sheath became kinked and uncoupling was observed distal to the strain relief.The physician created a larger skin nick and removed the terumo destination sheath and the artix sheath together with the remaining stent piece.There was no injury to the patient.

Brand Name
ARTIX THIN-WALLED SHEATH
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
mazi kiani
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key21712038
Report Number3020347218-2025-00022
Device Sequence Number10130724
Product Code KRA
UDI-Device Identifier00810123710560
UDI-Public(01)00810123710560(17)250425(10)24100145
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K241894
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2025
Device Model Number30-103
Device Lot Number24100145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Initial Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTIX AX ASPIRATION CATHETER; ARTIX COVERED FUNNEL CATHETER; ARTIX MECHANICAL THROMBECTOMY CATHETER
Patient Age58 YR
Patient SexMale